Opuscula Math. 37, no. 2 (2017), 313-325

Opuscula Mathematica

Control system defined by some integral operator

Marek Majewski

Abstract. In the paper we consider a nonlinear control system governed by the Volterra integral operator. Using a version of the global implicit function theorem we prove that the control system under consideration is well-posed and robust, i.e. for any admissible control \(u\) there exists a uniquely defined trajectory \(x_{u}\) which continuously depends on control \(u\) and the operator \(u\mapsto x_{u}\) is continuously differentiable. The novelty of this paper is, among others, the application of the Bielecki norm in the space of solutions which allows us to weaken standard assumptions.

Keywords: Volterra equation, implicit function theorem, sensitivity.

Mathematics Subject Classification: 45D05, 34A12, 47J07, 46T20.

Full text (pdf)

  1. A. Bielecki, Une remarque sur l'application de la méthode de Banach-Cocciopoli-Tichonov dans la théorie de l'équation \(s=f(x,y,z,p,q)\), Bull. Pol. Acad. Sci. Math. 4 (1956), 265-268.
  2. D. Bors, Stability of nonlinear Urysohn integral equations via global diffeomorphisms and implicit function theorems, J. Integral Equations Appl. 27 (2015) 3, 343-366.
  3. D. Bors, A. Skowron, S. Walczak, Systems described by Volterra type integral operators, Discrete Contin. Dyn. Syst. Ser. B 19 (2014) 8, 2401-2416.
  4. O. Diekmann, Limiting behaviour in an epidemic model, Nonlinear Anal. 1 (1977) 5, 459-470.
  5. S. Fukuda (ed.), Emotional Engineering, vol. 3, Springer International Publishing, Cham, 2015.
  6. M. Galewski, M. Koniorczyk, On a global diffeomorphism between two Banach spaces and some application, Studia Sci. Math. Hungar. 52 (2015) 1, 65-86.
  7. M. Galewski, M. Koniorczyk, On a global implicit function theorem and some applications to integro-differential initial value problems, Acta Math. Hungar. 148 (2016) 2, 257-278.
  8. G. Gripenberg, S.O. Londen, O. Staffans, Volterra Integral and Functional Equations, Cambridge University Press, 1990.
  9. D. Idczak, A global implicit function theorem and its applications to functional equations, Discrete Contin. Dyn. Syst. Ser. B 19 (2014) 8, 2549-2556.
  10. D. Idczak, A. Skowron, On the diffeomorphisms between Banach and Hilbert spaces, Adv. Nonlinear Stud. 12 (2012) 1, 89-100.
  11. S.O. Londen, On some nonlinear Volterra integrodifferential equations, J. Differential Equations 11 (1972) 1, 169-179.
  12. S.O. Londen, On the asymptotic behavior of the solutions of a nonlinear volterra equation, Ann. Mat. Pura Appl. (IV) 93 (1972), 263-269.
  13. A.G. MacFarlane (ed.), Frequency-Response Methods in Control Systems, John Wiley & Sons Inc, New York, 1979.
  14. J. Mawhin, Problèmes de Dirichlet variationnels non-linéaires, Presses de l'Université de Montréal, Montréal, Québec, Canada, 1987; (see also Polish ed. Metody wariacyjne dla nieliniowych problemów Dirichleta, WNT, Warszawa, 1994).
  15. M. Mousa, R. Miller, A. Michel, Stability analysis of hybrid composite dynamical systems: Descriptions involving operators and differential equations, IEEE Trans. Automat. Control 31 (1986) 3, 216-226.
  16. A. Piskorek, Równania całkowe. Elementy teorii i zastosowania, WNT, Warszawa, 1997.
  17. M. Podowski, A study of nuclear reactor models with nonlinear reactivity feedbacks: Stability criteria and power overshoot evaluation, IEEE Trans. Automat. Control 31 (1986), 108-115.
  18. M. Renardy, W.J. Hrusa, J.A. Nohel, Mathematical Problems in Viscoelasticity, Longman Scientific & Technical and J. Wiley, New York, 1987.
  19. F.G. Tricomi, Integral Equations, Dover Publications, Inc., 1985.
  • Marek Majewski
  • Department of Mathematics and Computer Science, University of Łódź, Banacha 22, 90-238 Łódź, Poland
  • Communicated by Zdzisław Jackiewicz.
  • Received: 2016-06-21.
  • Revised: 2016-07-19.
  • Accepted: 2016-07-22.
  • Published online: 2017-01-03.
Opuscula Mathematica - cover

Cite this article as:
Marek Majewski, Control system defined by some integral operator, Opuscula Math. 37, no. 2 (2017), 313-325, http://dx.doi.org/10.7494/OpMath.2017.37.2.313

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.